Alert archive / Washington / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Aug 13, 2014, 4:51 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2014, 4:51 PM PDT (23:51 UTC)
- Expired
- Aug 13, 2014, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kittitas County, WA, Yakima County, WA
The radar
The Portland,OR radar (KRTX), 171 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WGUS56 KPDT 132351
FFWPDT
WAC037-077-140245-
/O.NEW.KPDT.FF.W.0006.140813T2351Z-140814T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
451 PM PDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL KITTITAS COUNTY IN SOUTH CENTRAL WASHINGTON...
WESTERN YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 745 PM PDT
* AT 442 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM OVER THE WARNED AREA. MUD SLIDES HAVE BEEN REPORTED BY
THE DEPARTMENT OF TRANSPORTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4691 12068 4673 12077 4624 12056 4605 12054
4606 12153 4639 12154 4640 12140 4652 12147
4661 12140 4668 12142 4671 12137 4674 12144
4689 12153 4702 12141 4712 12141 4715 12138
$$
JS1 follow-up statement
329
WGUS76 KPDT 140241
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
741 PM PDT WED AUG 13 2014
WAC037-077-140250-
/O.EXP.KPDT.FF.W.0006.000000T0000Z-140814T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KITTITAS WA-YAKIMA WA-
741 PM PDT WED AUG 13 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM PDT FOR WESTERN
YAKIMA AND WESTERN KITTITAS COUNTIES...
THE HEAVY RAIN HAS ENDED ACROSS WESTERN YAKIMA COUNTY. MORE
PRECIPITATION WILL BE POSSIBLE OVERNIGHT AND THURSDAY.
LAT...LON 4691 12068 4673 12077 4624 12056 4605 12054
4606 12153 4639 12154 4640 12140 4652 12147
4661 12140 4668 12142 4671 12137 4674 12144
4689 12153 4702 12141 4712 12141 4715 12138
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:42 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 1:42 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
142 PM PDT WED AUG 13 2014
.SHORT TERM...TONIGHT THROUGH SATURDAY...AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL CONTINUE TO MOVE INTO THE REGION OVERNIGHT AND THEN
REMAIN NEAR STATIONARY THROUGH FRIDAY OVER THE FORECAST AREA. THIS
WILL LEAD TO COOLER WEATHER ALONG WITH CONTINUED SHOWERS AND
THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON THROUGH EVENING
PERIODS. THE SLOW MOVING NATURE OF THESE STORMS COULD PRODUCE BRIEF
HEAVY RAINFALL AND POTENTIAL RUNOFF ISSUES THROUGH FRIDAY. BY
SATURDAY THE LOW WILL MOVE NORTHEAST AND BE OVER THE IDAHO PANHANDLE
LIMITING THE CHANCE OF SHOWERS TO THE NORTHERN BLUE MOUNTAINS.
TEMPERATURES WILL BEGIN TO REBOUND ON SATURDAY.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. NO MAJOR WEATHER
CONCERNS ARE ANTICIPATED DURING THE LONG TERM PERIOD. IT WILL BE
RELATIVELY QUIET WITH THE PACIFIC NW UNDER A WEAK WESTERLY FLOW.
THE 12Z GFS AND ECMWF DIFFER SOMEWHAT FOR THE 168-180 HOUR PROGS
WHICH COVER NEXT WEDNESDAY. THE ECMWF IS FARTHER SOUTH THAN THE GFS
WITH THE POLAR JET AND BRINGS A SHORTWAVE TROUGH OVER WASHINGTON
THAT WOULD IMPLY A CHANCE OF SHOWERS ALONG THE WASHINGTON CASCADES
AND WINDY CONDITIONS ALONG THE KITTITAS VALLEY AND EASTERN COLUMBIA
RIVER GORGE. FOR NOW WILL FORECAST BREEZY WINDS BUT HOLD OFF ON
PRECIPITATION CHANCES. WISTER
&&
.AVIATION...00Z TAFS. ANOTHER ACTIVE DAY WITH NUMEROUS SHOWERS AND
THUNDERSTORMS IS IN STORE ACROSS THE FORECAST AREA. THIS WILL
IMPACT TERMINAL AIRPORTS. THUNDERSTORMS WILL SOON DEVELOP IN
CENTRAL OREGON...AFFECTING THE VICINITY OF KRDM AND KBDN IN THE NEXT
HOUR OR TWO THEN MOVING NORTH TOWARD KPDT, KALW, AND KPSC AFTER
00Z/14TH. KDLS AND KYKM MAY ONLY SEE THUNDERSTORMS WITHIN 10-15
MILES FROM THE AIRPORTS SO INCLUDED VCTS RATHER THAN AS PREVAILING,
TEMPO, OR PROB30. SIGNIFICANT OUTFLOW WINDS OCCURRED WITH STORMS
YESTERDAY THROUGH THE TRI-CITIES. IT'S POSSIBLE THAT GUSTS TO 45
KNOTS OR MORE CAN BE EXPECTED THIS EVENING WITH T-STORMS. CIGS AND
VSBY MAY BRIEFLY LOWER TO MVFR IN AREAS OF +TSRA. WISTER
&&
.FIRE WX...WITH THE LOW PRESSURE SYSTEM MOVING INTO THE
REGION...EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER MOST OF THE
REGION THROUGH THIS EVENING. WHILE THERE WILL BE STORMS PRODUCING
WETTING RAIN...ABUNDANT LIGHTNING AND DRIER FUELS IS STILL A CONCERN
AND THEREFORE RED FLAG WARNINGS WILL CONTINUE THROUGH THIS EVENING.
SOME STORMS MAY CONTINUE OVERNIGHT ACROSS THE NORTHEAST PORTION OF
THE AREA. WITH INCREASING SHOWERS AND MORE RAIN AGAIN
THURSDAY...BELIEVE THAT THE RISK OF NEW FIRE STARTS FROM LIGHTNING
WILL BE REDUCED AND DO NOT PLAN TO EXTEND THE WARNING. THE LOW WILL
EXIT ON FRIDAY WITH DECREASING CHANCES OF THUNDERSTORMS. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 61 80 61 83 / 70 60 50 30
ALW 66 82 66 84 / 70 60 50 30
PSC 68 84 65 85 / 60 60 40 20
YKM 62 82 63 82 / 60 60 40 30
HRI 64 83 63 86 / 60 60 40 20
ELN 63 81 60 80 / 60 60 50 40
RDM 51 73 48 79 / 50 20 20 10
LGD 56 77 55 80 / 70 60 60 40
GCD 57 76 54 80 / 60 50 40 20
DLS 66 80 64 83 / 40 30 30 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
ORZ041-044-049-050-502-503-505>511.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
WAZ024-026>030-520-521.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/85/85In the hours before
Special weather statement, Aug 13, 12:52 PM PDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 1252 PM PDT WED AUG 13 2014 ORZ502-503-132030- NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 1252 PM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND WESTERN UNION COUNTIES UNTIL 130 PM PDT... AT 1248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STARKEY...OR 23 MILES WEST OF LA GRANDE...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 4516 11839 4515 11864 4543 11873 4546 11838 TIME...MOT...LOC 1952Z 176DEG 9KT 4527 11854 MDV
Local storm report, Aug 13, 2:40 PM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
240 PM PDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 6 SE MEACHAM 45.45N 118.33W
08/13/2014 E0.25 INCH UMATILLA OR DEPT OF HIGHWAYS
I-84 FROM MP 240 - 244. PEA SIZE HAIL ACCUMULATED TO A
DEPTH OF 2 INCHES. STANDING WATER ON ROAD AT MP 238.
&&
JASSpecial weather statement, Aug 13, 2:45 PM PDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 245 PM PDT WED AUG 13 2014 ORZ503-505-132245- JOHN DAY BASIN OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 245 PM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA...NORTHERN GRANT AND EXTREME SOUTHEASTERN MORROW COUNTIES IN NORTHEAST OREGON UNTIL 345 PM PDT... AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RITTER...OR 54 MILES SOUTH OF PENDLETON... MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 4520 11917 4517 11876 4483 11900 4488 11925 TIME...MOT...LOC 2145Z 197DEG 14KT 4494 11909 MDV
Local storm report, Aug 13, 2:50 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 7 SE MEACHAM 45.44N 118.32W
08/13/2014 E1.75 INCH UMATILLA OR PUBLIC
&&
JASSpecial weather statement, Aug 13, 4:22 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
422 PM PDT WED AUG 13 2014
ORZ503-505-506-132345-
JOHN DAY BASIN OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE
MOUNTAINS OF OREGON OR-
422 PM PDT WED AUG 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHEELER COUNTY UNTIL 445
PM PDT...
AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SERVICE CREEK...OR 54 MILES
NORTHEAST OF PRINEVILLE...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER WAS REPORTED WITH THIS STORM.
LAT...LON 4503 12032 4503 12029 4499 12025 4498 12022
4497 12020 4500 12017 4502 12021 4503 12020
4497 11969 4464 11976 4459 12023
TIME...MOT...LOC 2322Z 199DEG 12KT 4475 11993
JSSpecial weather statement, Aug 13, 4:31 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 431 PM PDT WED AUG 13 2014 ORZ509-140000- EAST SLOPES OF THE OREGON CASCADES OR- 431 PM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DESCHUTES COUNTY UNTIL 500 PM PDT... AT 424 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES NORTH OF LA PINE...OR 24 MILES SOUTHWEST OF BEND...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER WAS OCCURRING WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 4390 12172 4387 12128 4363 12126 4362 12171 TIME...MOT...LOC 2330Z 193DEG 7KT 4376 12150 JS
Nearby
Flash Flood Warnings in Washington, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.